MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL. INSPIRE 8 HOLLOW FIBER OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA SRL. INSPIRE 8 HOLLOW FIBER OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number 050714
Medical Device Problem Code Coagulation in Device or Device Ingredient (1096)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H10.Sorin group italy manufactures the inspire 8 hollow fiber oxygenator.The incident occurred in (b)(6).No pump sheet was provided and therefore no time evidence from case record could be retrieved.The unit was returned to livanova facility for investigation.Involved device was found clogged when visually inspected, with extended areas overcharged by dried blood.Biological deposits were also detected across the purge/cardioplegia ports.A cleaning treatment was then conducted to remove observed residues and restore pre-clinical conditions of the unit.However, blood clots could not be fully washed out of the unit.In detail, during the cleaning phase with water, a restricted flow rate through the inlet port of the unit was reproduced, thus preventing any further functional test.Review of livanova complaints database identified no other similar events notified for batch concerned from the market.Based on the information available and considering the reported time to failure (after prolonged surgical time), it is reasonable to conclude that an unexpected build-up of biological aggregates and blood clots developed inside the unit and reduced the open surface for blood flow, probably due to a temporary decrease in the anticoagulation levels.No specific device-related malfunction was established.
 
Event or Problem Description
Sorin group italy received a report of a sudden blood activation inside inspire 8 oxygenator during bypass on a long case.Medical team elected to change out the affected unit.No further details about surgical phase (beating heart surgery or aortic cross-clamp) and duration of the change out operation were communicated.There was no patient injury.

Brand Name
INSPIRE 8 HOLLOW FIBER OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA SRL.
strada statale 12 nord 86
mirandola 41037
IT  41037
Manufacturer (Section G)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola 41037
IT   41037
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key18957694
Report Number9680841-2024-00009
Device Sequence Number4591616
Product Code DTZ
UDI-Device Identifier08033178112369
UDI-Public(01)08033178112369(17)260721(10)2307220002(11)230722(240)050714
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K130433
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2026
Device Catalogue Number050714
Device Lot Number2307220002
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2023
Initial Report FDA Received Date03/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown